MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® 6800 SYSTEM; TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® 6800 SYSTEM; TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN
Catalog Number 05524245001
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Eye Pain (4467)
Date of Event 03/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A field service representative (fsr) was allegedly at a customer site for a repair of the solid waste locking system on the cobas 6800 instrument.The fsr was reportedly disposing of the liquid waste without proper eye protection when some splashed into his eyes.The fsr reportedly went to see an optometrist and an eye doctor.The optometrist took a retinal photo and measured the pressure on both eyes.The retina is ok.The doctor prescribed painkillers and antibiotics.It was reported that his right eye is better and the left eye is still giving pain and swelling but less than before.
 
Additional Manufacturer Narrative
The fsr was reportedly wearing personal prescriptive glasses but not proper eye protection.Per the cobas 6800 instrument safety guide, it is important to "wear appropriate personal protective equipment, including eye protection" when working with the instrument.

Brand Name
COBAS® 6800 SYSTEM
Common Device Name
TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
timothy blair
1080 us hwy 202 s
branchburg, NJ 08876
MDR Report Key19127881
Report Number2243471-2024-01193
Device Sequence Number18049608
Product Code MZA
UDI-Device Identifier04015630935406
UDI-Public04015630935406
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
BK140196
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number05524245001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/18/2024
Initial Report FDA Received Date04/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown